MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT
Model Number SMEC10R
Medical Device Problem Codes Break (1069); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that post breast tissue marker placement procedure, the device allegedly broken.There was no reported patient injury.
 
Event or Problem Description
It was reported that post breast tissue marker placement procedure, a plastic segment like marker pellets allegedly came out when the needle was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one encor biopsy probe, senomark biopsy marker applicator, removable probe cover and partial vacuum assembly were returned for evaluation.On visual evaluation, the probe was received with a tip guide and the marker was returned inserted into the sample chamber.And it was further noted that the plunger was fully depressed and it was noted that the red indicator on the probe and the yellow indicator on the marker applicator were aligned.And it was further noted that the probe appeared to have residue throughout.Foreign like material was noted within the package and the material had blood residue.On additional evaluation, senomark applicator was removed from the encor probe and upon microscopic visual observation, no damage was noted to the distal tip of the applicator and the pusher rod was noted within the applicator.One electronic photo was provided for review.Photo shows the package where small marker pellet substance was present inside and it was noted to have blood residue.However, it is not clearly visible whether it is foreign component or marker pellet.Therefore, based on the photo review, the reported failure device contamination could not be confirmed.Therefore, the investigation for the reported device contamination is kept as inconclusive as there were no proper evident provided.(i.E.Based on the photo review).Additionally, ftir analysis of noted foreign like material was conducted.It showed good correlation with the poly (ethylene oxide).And it was further noted that the material which is noted to be foreign is consistent with the material which was used to manufacture peg pellets, which is usually for preventing marker migration(i.E post deployment) and gets dissolves into the body.And it was concluded that the material was not considered to be foreign.And another material found in the cutter of the encor probe was undergone ftir analysis which shows the mixture of human components (i.E skin/nail/keratin) as well as contribution from a salt substance.The device was used on patient therefore we cannot confirm whether saline is used during the procedure or not.Therefore, based on the sample analysis and the ftir analysis, the reported device contamination can be unconfirmed as the return material is consistent with the material manufactured for the peg pellets.A definitive root cause for the alleged device contamination could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SENOMARK ULTRA BREAST TISSUE MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15742418
Report Number2020394-2022-00870
Device Sequence Number14791057
Product Code NEU
UDI-Device Identifier00801741032035
UDI-Public(01)00801741032035
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMEC10R
Device Catalogue NumberSMEC10R
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown